Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 26, NWS Pocatello, ID

June 29, 2011

NWS Pocatello, ID issued this wind advisory at Jun 29, 2011, 3:37 AM MDT. It took effect at Jun 29, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 3:37 AM MDT (09:37 UTC)
In effect from
Jun 29, 2011, 12:00 PM MDT
Expired
Jun 29, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WWUS75 KPIH 290937
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MDT WED JUN 29 2011

IDZ019>025-032-292200-
/O.NEW.KPIH.WI.Y.0026.110629T1800Z-110630T0300Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
337 AM MDT WED JUN 29 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL DEVELOP AT THE HIGHLANDS AND ARCO DESERT
  FIRST...THEN SPREAD INTO THE SNAKE RIVER PLAIN DURING THE EARLY
  AFTERNOON. 

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH 
  CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MALAD... 
  OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... 
  MALAD SUMMIT...MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN 
  SUMMIT...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE 
  RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK 
  PASS...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT... 
  PRESTON 

* IMPACTS...STRONG WINDS CAN PICK UP DUST AND SEVERELY REDUCE
  VISIBILITY ON AREA HIGHWAYS IN A VERY SHORT DISTANCE. WIND OF
  THIS STRENGTH MAKES BOATING HAZARDOUS ON LAKES IN THE AFFECTED
  AREA. TREES THAT HAVE BEEN IN SATURATED GROUND OR NEAR FLOODED
  AREAS CAN HAVE WEAKENED ROOT SYSTEMS AND COULD POTENTIALLY BE
  BLOWN DOWN...TAKING POWER LINES WITH THEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
2 follow-up statements
554 
WWUS75 KPIH 291920
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
120 PM MDT WED JUN 29 2011

IDZ019>025-032-300300-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-110630T0300Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
120 PM MDT WED JUN 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS ARE ALREADY GUSTING UP TO 45 MPH IN THE ARCO
  DESERT...SOUTH CENTRAL HIGHLANDS AND NORTHERN WASATCH. STRONGER
  WIND GUSTS WILL WILL DEVELOP IN THE EASTERN HIGHLANDS BY 3 PM
  MDT. WINDS ARE EXPECTED DECREASE TO 10 TO 20 MPH BY 9 PM MDT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH 
  CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MALAD... 
  OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... 
  MALAD SUMMIT...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN 
  SUMMIT...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE 
  RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE 
  CREEK PASS...ARCO...CHALLIS...MACKAY... WILLOW CREEK 
  SUMMIT...PRESTON 

* IMPACTS...STRONG WINDS CAN PICK UP DUST AND SEVERELY REDUCE 
  VISIBILITY ON AREA HIGHWAYS IN A VERY SHORT DISTANCE. WIND 
  OF THIS STRENGTH MAKES BOATING HAZARDOUS ON LAKES IN THE 
  AFFECTED AREA. TREES THAT HAVE BEEN IN SATURATED GROUND OR 
  NEAR FLOODED AREAS CAN HAVE WEAKENED ROOT SYSTEMS AND COULD 
  POTENTIALLY BE BLOWN DOWN...TAKING POWER LINES WITH THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
518 
WWUS75 KPIH 300240
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
840 PM MDT WED JUN 29 2011


IDZ019>025-032-300345-
/O.EXP.KPIH.WI.Y.0026.000000T0000Z-110630T0300Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
840 PM MDT WED JUN 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DECREASED SIGNIFICANTLY THIS EVENING ACROSS EASTERN
IDAHO. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 28, 7:50 PM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jun 28, 7:50 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
750 PM MDT TUE JUN 28 2011

.UPDATE...HAVE ALREADY MADE A FEW MINOR UPDATES TO GOIG FORECAST
FOR THIS EVENING. FIRST...MOISTURE HEADED NORTH OUT OF UTAH HAS
REACHED THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA. SHOWERS
ARE OCCURRING MAINLY FROM MALAD TO MONTPELIER THOUGH A FEW LIGHT
ECHOES HAVE REACHED SLIGHTLY FURTHER NORTH. LIGHTNING HAS SO FAR
KEPT TO THE UTAH SIDE OF THE BORDER BUT POSSIBILITY STILL EXISTS
FOR THE IDAHO SIDE THROUGH THIS EVENING. FURTHER NORTHWEST SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED MAINLY JUST OUTSIDE THE EAST
IDAHO FORECAST AREA OVER LEMHI COUNTRY NEAR SALMON AND AREAS
NORTH. BOTH REGIONS ARE IN FAVORABLE DIFLUENT FLOW ALOFT AHEAD OF
UPPER LOW ALONG CALIFORNIA COAST. THUNDERSTORM THREAT SHOULD
DIMINISH WITH LOSS OF HEATING OVERNIGHT BUT RESUME DURING THE
AFTERNOON WEDNESDAY. AREAL THREAT OF THUNDERSTORMS SHOULD INCREASE
AS UPPER TROUGH MOVES INLAND. OTHERWISE...WINDS REMAIN A BIT GUSTY
THIS EVENING BUT LATEST MESONET OBS INDICATE SOME DECREASE ALREADY
OCCURRING. WINDS SURROUNDING AMERICAN FALLS RES HAVE DECRASED
SUBSTANTIALLY SO HAVE ALREADY ISSUE EXPIRATION STATEMENT FOR LAKE
WIND ADVISORY. PENDING ANY CHANGES IN CURRENT PRCIPITATION PATTERN
NO OTHER UPDATES ANTICIPATED THIS EVENING. DMH

&&

.PREV DISCUSSION... /ISSUED 218 PM MDT TUE JUN 28 2011/

SHORT TERM...A SLIGHT SLOWING OF THE WEST COAST LOW MOVING INLAND
IS EVIDENT IN THE MODELS...OTHERWISE A SLIGHT CHANCE OF
THUNDERSTORMS EARLY WEDNESDAY MORNING IS POSSIBLE IN THE CENTRAL
MOUNTAINS. HIGH PRESSURE CENTERED OVER THE OKLAHOMA AND TEXAS PAN
HANDLE IS ALSO CONTRIBUTING SOME SOUTHERLY MOISTURE SLIPPING NORTH
THROUGH UTAH WHICH COULD PLAY INTO THUNDERSTORMS POTENTIAL AROUND
BEAR LAKE WEDNESDAY. TROUGH LOOKS PRETTY VIGOROUS IN SATELLITE
IMAGERY AND EVEN THOUGH IT OPENS UP AS IT MOVES INLAND...THERE ARE
STILL SOME 8.5 TO 9 C/KM LAPSE RATES...PRECIPITABLE WATER VALUES
7 TO .75 EVIDENCED OFF THE 12Z BOI SOUNDING AND A COUPLE OTHER
CONVECTIVE PERAMENTERS THAT SUGGEST AN ISOLATED SEVERE THUNDERSTORM
COULD BE POSSIBLE IN THE CENTRAL MOUNTAINS WEDNESDAY. BY THURSDAY
EVNEING THE TROUGH M,OVES WELL OFF TO THE EAST AND A FAIRLY DRY
ZONAL FLOW PATTERN PREVAILS FOR A COUPLE OF DAYS. MODELS STILL
SHOW SOME HINT OF INSTABILITY RETURING MONDAY OR TUESDAY WITH
MOISTURE INCREASE CIRCULATING NORTH FROM HIGH BUILDING OVER THE
ARIZONA AND UTAH BORDER. RS

AVIATION...UPPER RIDGE WILL STILL BE THE DOMINANT FEATURE THROUGH
MOST OF THE NEXT 24 HOURS...HOWEVER AN UPPER LOW IS DEEPENING OFF
THE NORTHERN CALIFORNIA COAST AND MAY IMPACT WINDS NEAR THE END OF
THE TAF PERIOD. HAVE KEPT MAINLY WITH GUIDANCE ON WINDS THIS
AFTERNOON AND TONIGHT KEEPING THEM MAINLY FROM THE SOUTH AND
TAPERING OFF AFTER SUNSET. EXPECTING VFR CONDITIONS AT TERMINALS AS
A RESULT OF THE UPPER RIDGE.  HINSBERGER

FIRE WEATHER...A COLD FRONT WILL PASS ACROSS THE REGION TOMORROW
THROUGH THURSDAY MORNING RESULTING IN AFTERNOON AND EVENING SHOWERS
AND ISOLATED THUNDERSTORMS. THE FRONT WILL ALSO BRING STRONG WINDS
ACROSS MUCH OF EASTERN IDAHO WITH GUSTS AS HIGH AS 40 MPH IN HIGHER
TERRAIN. WEATHER WILL BECOME MORE SETTLED THURSDAY EVENING AND
THROUGH THE WEEKEND AS TEMPERATURES SLOWLY WARM BACK INTO THE UPPER
80S.  HINSBERGER

HYDROLOGY...WITH THE LOWER VALLEYS HITTING THE 90F MARK THIS
AFTERNOON AND ONLY A COUPLE DEGREES COOLER EXPECTED FOR WEDNESDAY...THE
HIGHER ELEVATION SNOW PACK IS UNDERGOING SOME MELTING AND
EXCELERATED RUN OFF. PRECIPTIATION ASSOCIATED WITH THE WEST COAST
LOW MOVING INLAND THE NEXT FEW DAYS IS NOT GREAT...BUT ISOLATED
THUNDERSTORMS STORMS PRODUCING .1 TO .2 INCH COULD BE ENOUGH TO
AGREVATE STREAM FLOWS IN A COUPLE OF PLACES WHJERE STREAMS ARE
ALREADY AT BANKFUL OR MINOR ROADWAY FLOODING IS ALREADY OCCURING. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:12 PM MDTAreal Flood AdvisoryPIHTeton24 hr
Jun 29, 3:18 PM MDTSevere Thunderstorm WarningPIHBear Lake27 min
Jun 29, 3:49 PM MDTSpecial Weather StatementPIHBingham41 min
Jun 29, 5:25 PM MDTSevere Thunderstorm WarningPIHBear Lake, Caribou, Franklin50 min
Jun 29, 5:45 PM MDTSpecial Weather StatementPIHCuster60 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.